MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Chest Pain (1776); Hemoptysis (1887); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513)
Date of Event 10/09/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was the result of catheter perforation due to wire positioning.Cardiac perforation, vessel dissection/perforation, cardiac injury, cardiogenic shock, clinical deterioration, and death are listed in the device labeling as potential complications / adverse events.Manufacturer reference #: (b)(4).
 
Event or Problem Description
The patient was admitted to the intensive care unit (icu) for treatment of a bilateral central pulmonary embolism (pe) with positive biomarkers and right heart strain.The patient deteriorated slightly under medical anticoagulation therapy; due to her medical history it became apparent that the clot was greater than 10 days old and thrombolytics may not be effective.The decision was made to perform a thrombectomy with the inari flowtriever system.The patient was stable upon arrival at the cardiac catheterization lab.Wire positioning was obtained in the left pulmonary artery and the triever24 (t24) catheter was advanced without issue.The first and second aspirations filled the syringe slowly and steadily, but no clot was observed.During the third aspiration the double vacuum technique was used and the t24 was repositioned into the left main trunk and the syringe filled rapidly, but again no clot was retrieved.The decision was made to advance the t24 with the dilator and perform another aspiration in the interlobar artery.When the t24 was advanced, the patient's blood pressure decreased below 100 mmhg (systolic) for approximately 15 seconds before improving.The first and second aspirations in this new position resulted in cavitation.As the syringe did not fill, the t24 was repositioned to the left main pulmonary trunk.Another vacuum was applied and the t24 was pulled back into the pulmonary trunk when the patient reported experiencing chest pain.The patient began coughing with sudden onset of massive hemoptysis.This was followed by a decrease in heart rate, oxygenation, and blood pressure.The patient arrested, a code was initiated, and cardiopulmonary resuscitation (cpr) was administered along with supra and prothrombin.Attempts were made to block the left pulmonary artery, but no improvements in hemodynamics were observed.Multiple other resuscitation efforts were attempted without return of spontaneous circulation.The decision was made to stop cpr after 60 minutes and the patient expired.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key18088363
Report Number3020347218-2023-00019
Device Sequence Number17823987
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/14/2025
Device Model Number22-101
Device Lot Number23040064
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2023
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
260 CM J TYPE STANDARD WIRE; 8 FR SHEATH; ANGLED PIGTAIL CATHETER; BSCI AMPLATZ SS 1 CM
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention;
Patient Age63 YR
Patient SexFemale